Page 1 of 5 123 ... LastLast
Results 1 to 10 of 49
  1. #1
    Join Date
    Mar 2019
    Posts
    109

    Restless and agitated on quetiapine

    Iím currently on 225mg venlafaxine and 30mg mirtazapine and my psychiatrist has decided to introduce quetiapine as my other meds donít seem to be helping. Iím still very up and down with anxiety and depression.

    I was under the impression the quetiapine would help with sleep but it seems to be having the opposite effect with me. I started on 25mg but was waking up at 5am feeling really agitated and restless, pounding heart and then was told to increase to 50mg yesterday but woke even earlier this morning and had to take a diazepam to get back to sleep.

    Mood wise Iím ok today (but that could be the diazepam) but Iím really shaky and jittery. Is this a normal reaction? Should I maybe think about reducing one of my other meds as Iím concerned iíve got all these chemicals flying about. Mirtazapine seems to be less effective for sleep and my psychiatrist wants me to come off that eventually.

    Iíve emailed her this morning but Iím just getting desperate for a solution to all this as iíve Been ill since January and have had enough.

    Iíve been on 30mg mirtazapine since mid feb, started on venlafaxine in July and been on 225mg since the end of August. I have previously tried citalopram a few years back which worked well and came off that when I was pregnant. Started sertraline after the birth of my son and that worked ok until this year and changed to escitalopram in April which worked amazingly until June.

    Sorry for rambling just fed up and want to get better.

  2. #2
    Join Date
    Mar 2007
    Posts
    1,590

    Re: Restless and agitated on quetiapine

    Hi Jo. This is basically exactly what I've experienced with getting onto quetiapine. It kept me awake and has made me really agitated every time I've increased (I did 25>50>75>100>150>200>300). I have found though that the worst of the agitation lasts about 2 days and then slowly eases. Mirtazapine has also stopped being so helpful for sleep, and I'm waiting to switch to trazodone. It's hard to know what to advise for the agitation, other than taking diazepam when you need to, and maybe getting some exercise if you can. I don't think you need to worry about the number of meds if you psych is happy. I've just reduced to 150 ven and I can feel some withdrawal, so personally I'd stick to what you're on, at least until the quetiapine is stable.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  3. #3
    Join Date
    Mar 2019
    Posts
    109

    Re: Restless and agitated on quetiapine

    Thanks DS, it’s so frustrating isn’t it? I’ve been on OCD overdrive all day not been able to stop thinking about meds and side effects.. in fact I suppose the increased OCD is probably a side effect too . Just popped my quetiapine and mirtazapine for the night and hoping I get a better nights sleep tonight. Hope you do too x

  4. #4
    Join Date
    Sep 2019
    Posts
    666

    Re: Restless and agitated on quetiapine

    Hi Missy

    I'm on venlafaxine and 50mg Quetiapine and a tiny bit of benzos. From what I got explained, Quetiapine is very sedative at the lowest dose ie 25 and 50. When it goes up high yous get restless legs etc.
    So my guess is that you could come off Mirtazspine but then I'm no expert only going by my own experience.

  5. #5
    Join Date
    Mar 2007
    Posts
    1,590

    Re: Restless and agitated on quetiapine

    How's it going Jo? Has the agitation settled at all?
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  6. #6
    Join Date
    Mar 2019
    Posts
    109

    Re: Restless and agitated on quetiapine

    Well I’m sleeping better but anxiety and intrusive thoughts are still quite high during the day and having the occasional crying fit out of pure frustration. I’m trying my best to ignore the thoughts and push on through. I think I’m ok at the moment but I’ve almost forgotten what normal feels like

  7. #7
    Join Date
    Mar 2007
    Posts
    1,590

    Re: Restless and agitated on quetiapine

    Glad you're not too bad. I understand not knowing what normal feels like. Sometimes I wonder if I'm making a fuss about nothing, other times I wonder how on earth things got so bad. Really hope you're finding some benefit from the quetiapine and it's helping with the intrusive thoughts.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  8. #8
    Join Date
    Mar 2019
    Posts
    109

    Re: Restless and agitated on quetiapine

    Not having such a good day today. Was fine most of this week but very agitated today for some reason. At times I canít even tell if Iím extremely happy and excited or really anxious and am really motivated but at the same time I have no energy...it just all feels so weird today 🤯

  9. #9
    Join Date
    Mar 2007
    Posts
    1,590

    Re: Restless and agitated on quetiapine

    I'm sorry to hear that. It's unbelievably frustrating being so up and down. My mood has crashed the last couple of days too, and today I'm feeling a bit agitated. I don't know why either, it would just be good to have a stable period. I think I understand not knowing if you're happy or not. It's like a wild energy that you don't know what to do with? I've tried to explain to professionals I feel like I could pull an all-nighter in a club, or stay in bed. Does that sound similar? Somewhere in between would be good. Do hope you're feeling better today.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  10. #10
    Join Date
    Mar 2019
    Posts
    109

    Re: Restless and agitated on quetiapine

    Thanks, much calmer than yesterday, had the usual agitated feeling on waking up this morning and have just felt like I needed to cry all morning. I got myself out and got on with doing everyday stuff though and am feeling much better and calmer this afternoon. I know exactly what you mean about the energy, it’s like my brain is telling me one thing but my body is telling me another. I felt like I needed to go out for a run around the block first thing this morning but at the same time I just feel so tired. I’m currently fighting with myself about going for a swim, I know it will do me good but the weather is so crap I just want to curl up indoors and watch rubbish tv

Page 1 of 5 123 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Quetiapine and Cannabis and Quetiapine withdrawal
    By shotokansho in forum Quetiapine / Seroquel
    Replies: 0
    Last Post: 12-04-13, 23:19
  2. Agitated/tense/restless after eating?
    By Emphyrio in forum Symptoms
    Replies: 1
    Last Post: 20-11-12, 23:21
  3. agitated
    By LisaLisa in forum Health Anxiety
    Replies: 2
    Last Post: 28-10-09, 10:35
  4. Replies: 1
    Last Post: 12-12-08, 11:14
  5. agitated
    By PITITA in forum Health Anxiety
    Replies: 7
    Last Post: 27-05-07, 22:07

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •